I have had irritated lips for the past few months. My lips are red, inflamed and are cracking all over, it is getting worse and worse by the day. I have tried balms, vassiline cream and have been to my GP who gave me steroid cream which has had little effect??
There are two possibilities that are coming in my mind.
Firstly,It can be due to vit B deficiency.Take some vitamin B complex for some days and see if your symptoms improve.
Secondly,it can be due to atopic dermatitis or eczema. Cheilitis(Inflammation of the skin on and around the lips)is often seen in atopic dermatitis.
Avoid licking the lips as saliva evaporates quickly resulting in them being drier than before. Drink plenty of water and take multivitamin supplements and do not apply lipstick or other cosmetic products for some days. Use a humidifier to moisturize the air in your home and apply shea butter or Vaseline on your lips.You can also use a homemade ointment mixed from 1 tsp glycerine, 1 tsp lemon juice and 1 tsp castor oil. Spread on lips overnight, refrigerating the leftovers for future use. Eat foods high in calcium, magnesium and flaxseed oil. If a week of compresses and emollients don't do the trick, you can add over-the-counter 1 percent hydrocortisone ointment to your regimen.
If the condition still persists or there is deep cracking in the region of your mouth,then pls consult your doctor as it can be due to infection(Angular Cheilitis).Antibiotics are needed in such cases.
Hope it helps.Take care and pls do keep us posted if you have any additional queries. Kind regards.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.